Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 122, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 29, 2007, 5:13 PM CDT for Adair County, Iowa. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2007, 5:13 PM CDT (22:13 UTC)
- Expired
- May 29, 2007, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Adair County, IA
The radar
The Des Moines radar (KDMX), 73 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 292213
SVRDMX
IAC001-292245-
/O.NEW.KDMX.SV.W.0122.070529T2213Z-070529T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
513 PM CDT TUE MAY 29 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAIR COUNTY IN SOUTHWEST IOWA...
* UNTIL 545 PM CDT
* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHEASTERN ADAIR COUNTY...OR ABOUT 45 MILES SOUTHWEST OF DES
MOINES...AND MOVING NORTH AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN ADAIR COUNTY AT 530 PM CDT
LAT...LON 4140 9439 4140 9425 4117 9424 4117 9425
4116 9425 4116 9442 4116 9443
$$
VACHALEK2 follow-up statements
000
WWUS53 KDMX 292235
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
535 PM CDT TUE MAY 29 2007
IAC001-292245-
/O.CON.KDMX.SV.W.0122.000000T0000Z-070529T2245Z/
ADAIR IA-
535 PM CDT TUE MAY 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN ADAIR COUNTY...
AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN TO 60 MPH. THIS STORM WAS LOCATED 13
MILES NORTHEAST OF ORIENT...OR ABOUT 38 MILES WEST OF DES
MOINES...MOVING NORTH AT 35 MPH.
LAT...LON 4140 9439 4140 9425 4117 9424 4117 9425
4116 9425 4116 9442 4116 9443
$$
VACHALEK000
WWUS53 KDMX 292245
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
545 PM CDT TUE MAY 29 2007
IAC001-292255-
/O.EXP.KDMX.SV.W.0122.000000T0000Z-070529T2245Z/
ADAIR IA-
545 PM CDT TUE MAY 29 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR COUNTY
EXPIRES AT 545 PM CDT...
LAT...LON 4140 9439 4140 9425 4117 9424 4117 9425
4116 9425 4116 9442 4116 9443
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:32 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 29, 3:32 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 332 PM CDT TUE MAY 29 2007 .DISCUSSION... WEAK SHEAR ENVIRONMENT WITH NO CAP ALLOWING TSRA TO DVLP OVR THE CWA THIS AFTN. STORMS LKLY TO CONT UNTIL SNST WITH ISOLATED HAIL LIKELY. OVR NGT HRS SHOULD BE QUIET WITH NEXT ROUND DVLPG DURING THE DAY WED. WILL GO WITH A FLOOD WATCH FOR MUCH OF THE CWA WEST OF I-35 AS ANTICEDENT CONDS QUITE WET AND IT WONT TAKE A WHOLE LOT TO GET CREEKS AND STREAMS OUT OF THEIR BANKS. SYS SHOULD SHUNT OFF WITH WX QUIETER UNTIL FRI NGT WHEN NEXT S/WV ROUNDS THE UPPER TROF. ONCE THAT OCCURS IT SHOULD DRY OUT FOR A FEW DAYS BUT CANT RULE OUT AN ISOLD TSRA HERE AND THERE WITH THE UPR LOW IN THE VCNTY FOR THE NEXT SEVERAL DAYS. MODEL INCONSISTENCIES ABOUND AND WILL CONT TO BE A PROBLEM, ESPECIALLY IN THE LONGER TERM. INFLUENCE OF POTENTIAL MJO DVLPMT CREATING DIFFICULTIES IN MODELING, HOWEVER THAT DISCUSSION IS WELL BEYOND SCOPE OF THIS PRODUCT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DECATUR-FRANKLIN-GREENE-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-POLK-RINGGOLD- STORY-TAYLOR-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. &&
Hazardous weather outlook, May 29, 3:41 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 341 PM CDT TUE MAY 29 2007 IAZ005>007-016-017-024>026-034>037-044>048-057>060-070>073- 081>083-092>094-301100- KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 341 PM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...ALONG AND WEST OF INTERSTATE 35. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN QUICKLY DIMINISH. A FEW STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE WEATHER IS EXPECTED. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY WEDNESDAY AFTERNOON...AND WILL BE ACTIVE ACROSS CENTRAL IOWA UNTIL THURSDAY MORNING. POTENTIAL FOR SEVERE WEATHER IS LOW. HOWEVER...PLENTIFUL MOISTURE AND SLOW MOVEMENT WILL PRODUCE AREAS OF HEAVY RAINFALL... EXCEEDING 1 TO 2 INCHES IN A FEW HOURS IN SOME LOCATIONS...WITH ISOLATED HIGHER AMOUNTS. RENEWED RIVER FLOODING OR COUNTY WIDE FLOODING IS POSSIBLE...ESPECIALLY ACROSS AREAS ALONG AND WEST OF INTERSTATE 35. THUNDERSTORMS ARE AGAIN POSSIBLE ON FRIDAY...BEFORE A DRIER SPELL SETS IN. A FLOOD WATCH IS IN EFFECT FOR THE AREA FOR WEDNESDAY AFTERNOON AND NIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS LOW...BUT REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED. IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-301100- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 341 PM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...EAST OF INTERSTATE 35. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN QUICKLY DIMINISH. A FEW STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE WEATHER IS EXPECTED. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY WEDNESDAY AFTERNOON...AND WILL BE ACTIVE ACROSS CENTRAL IOWA UNTIL THURSDAY MORNING. POTENTIAL FOR SEVERE WEATHER IS MINIMAL. HOWEVER...MANY LOCATIONS EAST OF INTERSTATE 35 CAN EXPECT RAINFALL AMOUNTS OF ONE HALF TO ONE INCH...AND LOCALLY HIGHER. THUNDERSTORMS ARE AGAIN POSSIBLE ON FRIDAY...BEFORE A DRIER SPELL SETS IN. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS LOW...BUT REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED. IAZ004-015-023-033-301100- EMMET-PALO ALTO-POCAHONTAS-SAC- 341 PM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF NORTHWEST IOWA...FROM ESTHERVILLE...TO POCAHONTAS AND SAC CITY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN QUICKLY DIMINISH. A FEW STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE WEATHER IS EXPECTED. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY WEDNESDAY MORNING...AND WILL BE ACTIVE ACROSS CENTRAL IOWA UNTIL THURSDAY MORNING. POTENTIAL FOR SEVERE WEATHER IS MINIMAL. HOWEVER...MANY LOCATIONS OVER NORTHWEST IOWA CAN EXPECT RAINFALL AMOUNTS OF ONE HALF TO ONE INCH...AND LOCALLY HIGHER. THUNDERSTORMS ARE AGAIN POSSIBLE ON FRIDAY...BEFORE A DRIER SPELL SETS IN. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS LOW...BUT REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED. JUNGBLUTH/KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:55 PM CDT | Severe Thunderstorm Warning | DMX | Story | 16 min |
| May 29, 3:42 PM CDT | Flood Watch | DMX | Adair, Adams, Audubon, Boone, Calhoun, Carroll and 25 more | 30 hr |
| May 29, 5:59 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.